[Skip to Content]
[Skip to Content Landing]
Article
November 1991

Exacerbation of Tinea Corporis During Treatment With 1% Clotrimazole/0.05% Betamethasone Diproprionate (Lotrisone)

Author Affiliations

New Richmond Family Practice 1050 Old US 52 New Richmond, OH 45157
Department of Dermatology University of Cincinnati College of Medicine Cincinnati, OH 45267
Dermatology Clinic Childrens Hospital Medical Center Cincinnati, OH 45267

Am J Dis Child. 1991;145(11):1224-1225. doi:10.1001/archpedi.1991.02160110014007
Abstract

Sir.—An 8-year-old girl with tinea corporis of the knee was treated with a combination product of 1% clotrimazole and 0.05% betamethasone diproprionate cream (Lotrisone). She had a prolonged course, with persistent pustules and inflammation that permanently scarred her knee. The histologic appearance was that of a Majocchi's granuloma, a fungal dermal abscess similar to a kerion. We postulate that the cause was local immunosuppression by the fluorinated steroid in this cream.

Patient Report.—Eleven weeks before presentation, an 8-year-old girl had played in a barn in which many cats made their home. Nine weeks before presentation, she developed an erythematous, ring-shaped, scaly lesion on her right knee, diagnosed by her family physician as "ringworm." A combination cream containing 1% clotrimazole and 0.05% betamethasone diproprionate was prescribed to be applied twice daily until the lesion resolved.

The cream was faithfully applied without occlusion for 9 weeks, but instead of

First Page Preview View Large
First page PDF preview
First page PDF preview
×